Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Cause of rising CK?
Feb 20, 2001

I just received good lab results with the exception of my CK (CPK) which has been steadily climbing. It is now up to 431 (normal range is under 200). My doctor asked me if I had been lifting weights because apparently a high CK count can be indicative of heavy exercise or muscle inflammation. I have NOT been working out and don't seem to feel any muscle weakness.

Although this is somewhat over my head, I have just read that it can also be caused by NRTI induced myopathy through toxicity to mitochondria. The only drug I've added to my regimen lately was Carnitor about 5 months ago (3 - 330 mg x 3 times per day = 2,970 mg). My understanding is that Carnitor has an effect of removing toxicity from mitochondria. Could there be some relation here? Is it possible that somehow the toxicity being removed from my fats are invading my muscles?

One other side point is that I have also been using Androgel for 6 months now. Any possibility of that being the culprit?

Any other thoughts of what could be causing increased CK levels and what can be done about it?

Thanks.

Response from Dr. Bartlett

The optimal management for your elevated CPK is not clearly defined. I assume that you have no symptoms such as muscle weakness or pain. If you have no symptoms then I think it would be reasonable just to keep following your CPK value without changing anything. If you have any symptoms then you really should review the situation closely with your health care provider.



Previous
Worried About Possible HIV Infection From Boyfriend
Next
Re: early steroconversion

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement